Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 10, NWS Springfield, MO

May 11, 2016Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at May 11, 2016, 9:02 AM CDT for Vernon County, Missouri. It took effect at May 12, 2016, 12:48 AM CDT. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 9:02 AM CDT (14:02 UTC)
In effect from
May 12, 2016, 12:48 AM CDT
Expired
May 14, 2016, 9:00 AM CDT
In force
56 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 20.44 ft at May 13, 2016, 4:00 AM CDT.

actionminormoderate102005/1105/1205/1305/1405/15
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

098 
WGUS43 KSGF 111402
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT WED MAY 11 2016



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.
  Sac River near Caplinger Mills affecting Cedar County.
   
.Heavy rainfall in the Osage and Sac basins will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-120202-
/O.NEW.KSGF.FL.W.0009.160511T1800Z-160514T0325Z/
/CMZM7.2.ER.160511T1800Z.160512T0600Z.160513T0325Z.NO/
902 AM CDT WED MAY 11 2016

 The National Weather Service in Springfield has issued a 

* From this afternoon...until further notice.
...For the Sac River near Caplinger Mills...
* At  8:45 AM Wednesday The stage was 12.5 feet. 
* Flood stage is 16.0 feet. 
* Moderate flooding is forecast. 
* Forecast...The river will rise above flood stage by this afternoon 
  and continue to rise to near 24.0 feet by around midnight. The 
  river will fall below flood stage by tomorrow late evening.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Sac River Basin
  Caplinger Mills  16  12.5 Wed 09 AM  23.5  13.2  10.5


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

MOC217-120202-
/O.NEW.KSGF.FL.W.0010.160512T1111Z-160514T1400Z/
/NVDM7.1.ER.160512T1111Z.160512T1800Z.160513T1400Z.NO/
902 AM CDT WED MAY 11 2016

 The National Weather Service in Springfield has issued a 

* From Thursday morning...until further notice.
...For the Marmaton River near Nevada...
* At  8:45 AM Wednesday The stage was 3.6 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  morning and continue to rise to near 23.2 feet by tomorrow early 
  afternoon. The river will fall below flood stage by late Friday 
  morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20   3.6 Wed 09 AM  20.5  20.5  14.0


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$
6 follow-up statements
228 
WGUS83 KSGF 111946
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT WED MAY 11 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Sac River near Caplinger Mills affecting Cedar County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-121046-
/O.EXT.KSGF.FL.W.0010.160512T0548Z-160514T1200Z/
/NVDM7.1.ER.160512T0548Z.160512T1800Z.160513T1200Z.NO/
246 PM CDT WED MAY 11 2016

...For the Marmaton River near Nevada...
* At  1:45 PM Wednesday The stage was 7.2 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by around midnight and continue 
  to rise to near 22.2 feet by tomorrow early afternoon.  The river 
  will fall below flood stage by Friday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20   7.2 Wed 02 PM  22.1  20.0  13.5


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC039-121046-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-160514T0056Z/
/CMZM7.1.ER.160512T0306Z.160512T1200Z.160513T0056Z.NO/
246 PM CDT WED MAY 11 2016

...For the Sac River near Caplinger Mills...
* At  1:45 PM Wednesday The stage was 11.5 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 18.5 feet by tomorrow morning.  The river will fall below 
  flood stage by tomorrow evening.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach 
  approximately three feet in depth at the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Sac River Basin
  Caplinger Mills  16  11.5 Wed 02 PM  18.5  10.9   9.4


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
773 
WGUS83 KSGF 120644
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 AM CDT THU MAY 12 2016



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
  
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall that occurred late Tuesday night is resulting 
in elevated river levels. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-122144-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-160514T1248Z/
/NVDM7.1.ER.160512T1124Z.160513T0000Z.160513T1248Z.NO/
144 AM CDT THU MAY 12 2016

...For the Marmaton River near Nevada...
* At 12:45 AM Thursday The stage was 18.1 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to 
  rise to near 22.1 feet by this evening.  The river will fall below 
  flood stage by tomorrow morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  18.1 Thu 01 AM  20.2  11.9   7.5


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC039-120714-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-160514T0056Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 AM CDT THU MAY 12 2016

The Flood Warning has been cancelled for  The Sac River near 
Caplinger Mills.* At  1:02 AM Thursday The stage was 12.8 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river crested below flood stage at 13.7 feet. The 
  river will fall to 10.9 feet by .


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Sac River Basin
  Caplinger Mills  16  12.8 Thu 01 AM  10.9   9.2  10.7


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
065 
WGUS83 KSGF 121419
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT THU MAY 12 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall that occurred late Tuesday night will cause river
levels to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-130519-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-160514T0000Z/
/NVDM7.1.ER.160513T0000Z.160513T0000Z.160513T0000Z.NO/
919 AM CDT THU MAY 12 2016

...For the Marmaton River near Nevada...
* At  8:45 AM Thursday The stage was 19.3 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  19.3 Thu 09 AM  19.3  10.8   7.2


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

Frye
981 
WGUS83 KSGF 130043
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT THU MAY 12 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-131543-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-160514T0150Z/
/NVDM7.1.ER.160512T2152Z.160512T2330Z.160513T0150Z.NO/
743 PM CDT THU MAY 12 2016

...For the Marmaton River near Nevada...
* At  6:45 PM Thursday The stage was 20.1 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring.

* Forecast...The river is cresting andwill continue to fall to below 
  flood stage by this evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  20.1 Thu 07 PM  19.3   10.6   7.1


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$
766 
WGUS83 KSGF 131327
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 AM CDT FRI MAY 13 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall earlier in the week will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-140427-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-160514T1337Z/
/NVDM7.1.ER.160512T2152Z.160513T1015Z.160513T1337Z.NO/
827 AM CDT FRI MAY 13 2016

...For the Marmaton River near Nevada...
* At  7:45 AM Friday The stage was 20.3 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Marmaton River Basin
  Nevada           20  20.3 Fri 08 AM  10.6   7.0   5.3


&&

LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
 

$$

Frye
636 
WGUS83 KSGF 131754
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT FRI MAY 13 2016

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-131824-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-160514T1337Z/
/NVDM7.1.ER.160512T2152Z.160513T1015Z.160513T1518Z.NO/
1254 PM CDT FRI MAY 13 2016

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.* At 12:45 PM Friday The stage was 19.4 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to 10.6 feet by tomorrow
  morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Marmaton River Basin
  Nevada           20  19.4 Fri 01 PM  10.6   7.0   5.3

&&

LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438


$$

Frye

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 11, 6:49 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 11, 6:49 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
649 AM CDT WED MAY 11 2016

...12Z Aviation Update...

.SHORT TERM...(Today and tonight)
Issued at 334 AM CDT Wed May 11 2016

We are faced with yet another complex setup for severe weather
potential today. There are multiple scenarios which could play
out, thus interested parties should monitor for forecast updates
throughout the day.

For starters, elevated thunderstorms are ongoing across west-
central Missouri during the predawn hours. These storms have
developed in an area of isentropic upglide north of a returning
surface warm front. Source parcels have generally been in the
825-750 mb layer with enough CAPE present for a marginally severe
hail threat. We expect these storms to continue shifting slowly
north-northeast through sunrise with some eastward expansion.
Interestingly, Corfidi vectors are very weak across this area. We
will therefore have to monitor for a flash flooding threat. Not
to be forgotten, we will continue to monitor the threat for patchy
dense fog ahead of that returning warm front.

Where confidence begins to wane a bit is on the fate of elevated
convection ongoing across north-central Kansas. It is quite
possible that this activity begins to turn towards the southeast.
This is supported by both Corfidi vectors and an east-southeast
oriented low level theta-e gradient. If this happens, PoPs will
have to be raised considerably this morning. We'll make a last
minute judgment call on that.

Whether or not that activity makes it in from Kansas will then
play a critical role in convective coverage (and severe potential)
this afternoon. If the morning convection pans out, the atmosphere
will need some time to recover. This may hold down re-development
until later this afternoon. If the morning convection does not pan
out, we may see earlier initiation (mid-afternoon) as RAP forecast
soundings indicate little in the way of inhibition. There may also
be outflow boundaries around which may act to enhance localized
convergence.

As we get into late this afternoon and tonight, a short wave
trough will shift east across the central Plains and will drive a
cold front through the Ozarks. This front should provide enough
convergence for scattered to numerous thunderstorms along and
directly behind the boundary.

As for severe potential, the morning activity across central
Missouri will have a low-end severe hail threat. There would be a
wind threat with any convective clusters with established cold
pools...however current thinking is that it would generally be
sub-severe.

The severe potential will then ramp up this afternoon and continue
into this evening as the atmosphere becomes highly unstable.
Surface dew points in the mid to upper 60s in conjunction with
high temperatures in the lower to middle 80s will result in
MLCAPEs in the 2000-3000 J/kg range. Values approaching 3500 J/kg
will be feasible across west-central Missouri if moisture pooling
occurs. While deep layer shear will remain rather weak, there
will be an elevated threat for damaging winds and large hail given
the amount of CAPE as well as 0-3 km theta-e differentials around
30 Kelvin.

The threat for severe storms should then begin to dwindle from
late evening into the overnight period as instability begins to
wane and low level frontal convergence is no longer able to
overcome the level of free convection (LFC).

.LONG TERM...(Thursday through Tuesday)
Issued at 334 AM CDT Wed May 11 2016

A few leftover showers and thunderstorms will remain possible
Thursday morning across primarily south-central Missouri.
Otherwise, dry weather is expected until the next front arrives
from later Friday into Friday night. Models have sped up the
arrival of this front ever so slightly. At this time, the best
chance for showers and thunderstorms with this front will be
across central Missouri.

That front will then stall somewhere around the Red River region
Saturday night and will likely begin to return north on Sunday as
the upper level flow begins to back to more west-southwesterly.
This should result in increasing chances for showers and
thunderstorms from late this weekend into early next week. We will
have to closely watch the potential for heavy rainfall during this
time period. This type of pattern will also present opportunities
for robust convection, however it is far too early to pinpoint
when and where this might occur.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 645 AM CDT Wed May 11 2016

Widely scattered convection will dissipate early this morning,
along with low cigs and fog across southern Missouri. This should
result in VFR conditions through much of the late morning and
early afternoon.

By late afternoon and especially this evening, thunderstorm
chances will increase across the area as a front begins to move
into and eventually through the region. In addition to affects of
convection, IFR cigs look likely behind the front late tonight.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Boxell
Hazardous weather outlook, May 11, 5:05 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 AM CDT WED MAY 11 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
505 AM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  RESIDUAL FLOODING WILL REMAIN POSSIBLE THIS MORNING ACROSS
  PORTIONS OF WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN
  KANSAS DUE TO OVERNIGHT THUNDERSTORMS.

  ADDITIONAL SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
  THROUGHOUT THE MORNING...ESPECIALLY NORTH OF THE HIGHWAY
  60 CORRIDOR. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
  RAINFALL CAN BE EXPECTED WITH THESE STORMS. A FEW STORMS MAY
  ALSO PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS
  OVER 40 MPH.

  THE ATMOSPHERE WILL THEN BECOME HIGHLY UNSTABLE THIS
  AFTERNOON AND EARLY THIS EVENING AHEAD OF AN APPROACHING
  COLD FRONT. A WARM AND HUMID LOW LEVEL AIR MASS WILL THEN
  LEAD TO ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING THIS
  AFTERNOON ACROSS THE OUTLOOK AREA. STORMS MAY ALSO FORM
  ALONG REMAINING OUTFLOW BOUNDARIES FROM THUNDERSTORMS THIS
  MORNING. THUNDERSTORM COVERAGE WILL THEN INCREASE THIS
  EVENING AS THAT COLD FRONT MOVES SOUTHEAST ACROSS THE
  OUTLOOK AREA.

  THERE WILL BE AN ELEVATED POTENTIAL FOR DAMAGING WIND GUSTS
  OVER 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WITH THE
  STORMS THIS AFTERNOON AND THIS EVENING. ADDITIONALLY...THERE
  IS A LIMITED POTENTIAL FOR A FEW OF THESE STORMS TO PRODUCE
  WIND GUSTS OVER 70 MPH. IN ADDITION TO THE THREAT FOR
  DAMAGING WINDS AND LARGE HAIL...BRIEF TORRENTIAL RAINFALL
  AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE
  STORMS.

  THE THREAT FOR SEVERE STORMS WILL BEGIN TO DIMINISH BY
  MIDNIGHT TONIGHT OR SHORTLY THEREAFTER AS THE ATMOSPHERE
  BEGINS TO STABILIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A FEW LEFTOVER THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY
  THURSDAY MORNING ACROSS SOUTH CENTRAL MISSOURI.

  ANOTHER COLD FRONT WILL THEN BRING THE POTENTIAL FOR
  SCATTERED THUNDERSTORMS TO THE AREA FROM LATE FRIDAY
  INTO FRIDAY EVENING...ESPECIALLY ACROSS CENTRAL MISSOURI.
  AT THIS TIME...ANY THREAT FOR SEVERE STORMS IS EXPECTED TO
  REMAIN NORTH AND EAST OF CENTRAL MISSOURI.

  CONFIDENCE IS THEN INCREASING THAT MULTIPLE ROUNDS OF
  SHOWERS AND THUNDERSTORMS MAY IMPACT THE OUTLOOK AREA
  FROM LATE THIS WEEKEND INTO AT LEAST EARLY NEXT WEEK. IF
  THIS SCENARIO MATERIALIZES...THERE WILL BE THE POTENTIAL
  FOR HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
  EVENING ACROSS THE MISSOURI OZARKS AND EXTREME
  SOUTHEASTERN KANSAS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, May 11, 6:32 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       7 N LAMAR               37.60N 94.28W
05/11/2016  M3.80 INCH       BARTON             MO   CO-OP OBSERVER

            24HR TOTAL. THUNDERSTORMS AND HEAVY RAIN MOVED IN
            OVERNIGHT.

&&

TEO
Local storm report, May 11, 8:52 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       FORT SCOTT              37.84N 94.71W
05/11/2016  M2.11 INCH       BOURBON            KS   CO-OP OBSERVER

            RECEIVED PERIODIC PEA SIZE HAIL THROUGHOUT THE NIGHT FROM
            1 TO 430 AM. 24HR PRECIP TOTAL.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:16 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon44 min
May 11, 1:52 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Vernon38 min
May 11, 2:44 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Vernon61 min
May 11, 3:38 AM CDTFlash Flood WarningSGFBarton, Cedar, Vernon6 hr
May 11, 9:02 AM CDTRiver Flood WarningSGFCedar61 hr
May 11, 6:08 PM CDTSpecial Weather StatementSGFPhelps22 min

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.